Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 26, 1998, 9:33 PM CDT for Glasscock County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1998, 9:33 PM CDT (02:33 UTC)
- Expired
- May 27, 1998, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Glasscock County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2356 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 270235 FFWMAF TXC173-270530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 933 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... GLASSCOCK COUNTY IN SOUTHWESTERN TEXAS * UNTIL 1230 AM CDT * AT 930 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER GLASSCOCK COUNTY... MOVING SLOWLY EAST. * EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS EASTERN HALF OF GLASSCOCK COUNTY THROUGH 1230 AM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING,. GPM/RSB &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 9:12 PM CDT, 21 minutes earlier.
Area forecast discussion, May 26, 9:12 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 912 PM CDT TUE MAY 26 1998 CLUSTERS OF HVY RAIN PRODUCERS/SEVERE STORMS ARE ONGOING IN CWA ATTM AS BOUNDARY INTERACTION AND VERY UNSTABLE ATMOSPHERE EVIDENT. FFA WATCH FOR MUCH OF THE AREA AS STORMS LIKELY TO PERSIST NEXT FEW HOURS. GPM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 63 min |
| May 26, 7:18 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 52 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 49 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 64 min |
| May 26, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 61 min |
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 47 min |
| May 26, 8:21 PM CDT | Flash Flood Warning | MAF | Andrews | 2 hr |
| May 26, 8:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 46 min |
| May 26, 8:50 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 65 min |
| May 26, 8:56 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 64 min |
| May 26, 9:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 63 min |
| May 26, 10:40 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 50 min |
| May 26, 11:29 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 31 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.